Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 106, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 12:57 PM CDT for 8 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 12, 2007, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Christian County, MO, Douglas County, MO, Jasper County, MO, Lawrence County, MO, Stone County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:00 PM CDT | FLASH FLOOD | Riverton, KS | EVACUATION OF APPROXIMATELY 15 HOMES UNDERWAY NEAR THE CONFLUENCE OF SHOAL CREEK AND THE SPRING RIVER. |
| Jun 12, 1:27 PM CDT | FLASH FLOOD | 5 Nw Red Oak, MO | HIGHWAY AA FLOODED NEAR THE INTERSECTION OF NN. |
| Jun 12, 1:44 PM CDT | FLASH FLOOD | Avilla, MO | FLOODING REPORTED ALONG HIGHWAY 37 BETWEEN N AND E. |
| Jun 12, 3:15 PM CDT | FLASH FLOOD | 5 N Sparta, MO | A WATER RESCUE IS IN PROGRESS ON THE FINLEY CREEK...NORTH OF SPARTA ON REED ROAD. |
| Jun 12, 3:44 PM CDT | FLASH FLOOD | Joplin, MO | AN AREA IN JOPLIN NEAR THE SEARS PLAZA HAS BEEN EVACUATED. THIS EVACUATION WAS MAINLY FOR A BUSINESS...AND 25 PEOPLE WERE EVACUATED. THIS EVACUATION WAS IN RESPONSE TO FLASH FLOODING NEAR THE HEAD WATERS OF SHORT CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 121806
FFWSGF
KSC021-037-MOC009-011-043-067-097-109-209-225-122100-
/X.NEW.KSGF.FF.W.0106.070612T1757Z-070612T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 400 PM CDT.
* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS STILL PRODUCING HEAVY RAIN OVER CHEROKEE
COUNTY KANSAS INTO FAR SOUTHWEST MISSOURI. ADDITIONAL STORM
ACTIVITY FURTHER EAST WILL BE LIMITED...HOWEVER ANY STORMS THAT DO
FORM WILL PRODUCE LOCALIZED HEAVY DOWNPOURS.
* RUNOFF FROM EARLIER STORMS COMBINED WITH CURRENT AND FUTURE STORMS
WILL ENHANCE THE SIGNIFICANT FLOODING ALREADY REPORTED ACROSS DOZENS
OF NUMBERED AND LETTERED HIGHWAYS NOT TO MENTION SECONDARY ROADS
ACROSS THE WARNED AREA. EVACUATIONS HAVE BEEN REPORTED IN
LAMAR...NEAR COLUMBUS...PARTS OF JASPER COUNTY AND NEAR FORDLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES...YOUR LIFE MAY DEPEND UPON IT.
LAT...LON 3678 9332 3669 9362 3669 9405 3704 9407
3699 9507 3766 9508 3766 9464 3763 9411
3730 9404 3725 9361 3711 9363 3711 9309
3746 9305 3747 9268 3709 9269 3680 9258
$$
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 12:50 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 12, 12:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT TUE JUN 12 2007 ...UPDATE TO AVIATION... .DISCUSSION... SHOWERS AND THUNDERSTORMS THAT FORMED IN AN AREA OF WEAK ISENTROPIC LIFT ALONG A BOUNDARY LEFT FROM THE STORMS MONDAY ARE BEING PERSISTENT THIS MORNING. HEAVY RAINFALL IS OCCURRING WITH RADAR ESTIMATES OF 3-5 INCHES HAVING FALLEN SO FAR. OF SOME CONCERN IS THAT 0-3KM MUCAPES OVERNIGHT REMAINED IN THE 1000-1500J/KG RANGE IN THE AREA OF CURRENT CONVECTIVE DEVELOPMENT. THIS INSTABILITY IS BEING AIDED BY A WEAK BUT PRESENT LLJ AROUND 15KTS AND WAA NOTED AT 925MB. WHILE THE LLJ WILL DISSIPATE IN THE NEXT FEW HOURS...THE WAA SHOULD CONTINUE AS THE SUN COMES UP WITH CAPES INCREASING TO AROUND 2000J/KG. THIS COULD BE ENOUGH TO KEEP THE STORMS GOING INTO THE LATE MORNING AND AFTERNOON WITH A POSSIBLE TRANSITION TO MARGINALLY SEVERE THUNDERSTORMS ALONG THE MO/KS STATE LINE. THE GREATEST THREAT WOULD BE WIND GUSTS TO 60MPH AND HAIL TO QUARTER SIZE. IN ADDITION...HEAVY RAINFALL WILL REMAIN A THREAT ACROSS THOSE AREAS THAT HAVE ALREADY RECEIVED FLOODING RAINS THE PAST 48 HOURS. .PREV DISCUSSION.../246 AM CDT TUE JUN 12 2007/ ISOLATED AREA OF HEAVY RAINFALL WITH SOME ASSOCIATED LIGHTNING CONTINUES TO DEVELOP ALONG ONE OF SEVERAL MESOSCALE BOUNDARIES ACROSS THE OZARKS. WEAK ISENTROPIC LIFT AND AN ARM OF THE LOW LEVEL JET LOOK LIKE THEY ARE AIDING IN SUSTAINING THIS CONVECTION. SHOULD SEE THIS ACTIVITY CONTINUE TO AROUND DAWN WHEN THE LLJ WEAKENS AND THE WEAK VORTICITY CENTER IN THE MID LEVELS SHIFT EAST OUT OF THE REGION. WITH THIS SAID...MOST AREAS SHOULD REMAIN DRY TODAY...BUT JUST ABOUT ANY PLACE IS PRONE TO SEEING A POP-UP SHOWER OR THUNDERSTORM AS DAY TIME HEATING AND LEFT OVER BOUNDARIES IMPACT THE MOIST AND UNSTABLE AIRMASS IN PLACE. AFTERNOON MUCAPE VALUES ACROSS THE SOUTHWESTERN CWA ARE PROGGED TO BE AROUND 2000J/KG WHICH SHOULD BE SUFFICIENT TO KEEP SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. FORECAST CHALLENGE AFTER TODAY REMAINS THE POSSIBILITY OF ISOLATED TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. THEN PRECIP CHANCES THROUGH THE WEEK. GFS/ECMWF/WRF-NAM HAVE ALL BEEN DOING A PRETTY GOOD JOB WITH THE FORECAST TO THIS POINT. HIGHLY AMPLIFIED RIDGE FROM THE GREAT LAKES INTO TEXAS WILL REMAIN IN GENERALLY THE SAME PLACE INTO FRIDAY AS THE TROUGH OVER THE WEST DEEPENS AND LIFTS OVER THE RIDGE DURING THE WEEKEND. BLOCKING UPPER LEVEL LOW OVER THE EAST COAST REMAINS IN PLACE WHICH HELPS KEEP THE RIDGE IN ANCHORED OVER THE CENTER OF THE COUNTRY. SEVERAL SUBTLE SHORT WAVES WILL LIKELY RIDE UP AND OVER THE RIDGE DURING THE WEEK AS A CUT OFF LOW DEVELOPS OVER THE SOUTHWEST....AS NOTED BY THE GFS. THIS WILL KEEP THE CHANCES OF SHOWERS AND THUNDERSTORMS IN THE AREA...ESPECIALLY OVER EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. SADLY...THESE ARE THE AREAS THAT RECEIVED RECORD RAINFALL OVER THE LAST 48 HOURS AND COULD DO WITH A FEW DAYS OF DRY WEATHER. ANY RAIN THAT FALLS AT THIS POINT WILL ONLY EXACERBATE THE CURRENT FLOODING. HATCH && .AVIATION... FOR THE 18Z TAFS...SATELLITE SHOWING SOME WARMING THUNDERSTORM TOPS OVER WESTERN MISSOURI/SE KANSAS AND RADAR HAS TRENDED TO MORE DIMINISHING ECHOES. HAVE GONE WITH MVFR CEILINGS/VISIBILITIES TO START THE 18Z TAF CYCLE IN JLN IN ASSOCIATION WITH REMANANT THUNDERSTORM ACTIVITY. SGF SHOULD REMAIN FREE OF THUNDERSTORMS THROUGH THE PERIOD. ACTIVITY TO DEVELOP TONIGHT IN THE PLAINS BUT EXPECTING TO REMAIN WEST OF THE FORECAST LOCATIONS WITH VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF CYCLE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 12, 12:55 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT TUE JUN 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL WITH FLASH FLOODING... WIND GUSTS TO 40 MPH AND HAIL UP TO THE SIZE OF DIMES. AREAS AFFECTED AND TIMING: HEAVY RAINFALL AND FLASH FLOODING OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON GENERALLY WEST AND SOUTH OF A LINE FROM BRANSON TO CARTHAGE TO PITTSBURG KANSAS. DISCUSSION: A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS ARE WEAKENING ACROSS THIS AREA...HOWEVER...STORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL LEADING TO FLASH FLOODING. RUNOFF FLOODING FROM ALL OF THE HEAVY RAIN WILL LIKELY CONTINUE THROUGH THE REMAINDER OF TODAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 12, 9:39 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLASH FLOOD PITTSBURG 37.41N 94.70W
06/12/2007 CRAWFORD KS TRAINED SPOTTER
CITY STREETS, INCLUDING FORD AND BROADWAY, FLOODED.
&&
SRUNNELSLocal storm report, Jun 12, 9:42 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 5 NW DOGWOOD 37.09N 92.89W
06/12/2007 WEBSTER MO EMERGENCY MNGR
Z HIGHWAY FLOODED AT FOX FORD AND BLACKBERRY. SEVEN FOOT
CULVERT WASHED OUT ON BLACKBERRY. MEASURED RAINFALL
EXCEEDING 6 INCHES.
&&
SRUNNELSLocal storm report, Jun 12, 10:02 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD STOTTS CITY 37.10N 93.95W
06/12/2007 LAWRENCE MO DEPT OF HIGHWAYS
HIGHWAY 97 FLOODED SOUTHWARD TO HIGHWAY 60.
0745 AM FLASH FLOOD 7 SE JASPER 37.26N 94.21W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY N BETWEEN HIGHWAY 71 AND MISSOURI 37
0745 AM FLASH FLOOD 8 NE MILLER 37.30N 93.74W
06/12/2007 DADE MO DEPT OF HIGHWAYS
INTERSECTION OF DD AND M
0745 AM FLASH FLOOD ALBA 37.24N 94.42W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY O FLOODED BETWEEN 96 AND H
0745 AM FLASH FLOOD CARL JUNCTION 37.18N 94.57W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
CENTER CREEK FLOODING ROUTE JJ BETWEEN HIGHWAY Z TO P
0745 AM FLASH FLOOD JASPER 37.34N 94.30W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
ROUTE H FROM JASPER TO 43 HIGHWAY
0752 AM FLASH FLOOD EUDORA 37.48N 93.54W
06/12/2007 POLK MO DEPT OF HIGHWAYS
HIGHWAY W FLOODED BETWEEN EUDORA AND DADEVILLE.
0752 AM FLASH FLOOD AVA 36.95N 92.66W
06/12/2007 DOUGLAS MO DEPT OF HIGHWAYS
HIGHWAY Y FLOODED
&&
SRUNNELSLocal storm report, Jun 12, 10:32 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD LAMAR 37.49N 94.28W
06/12/2007 BARTON MO EMERGENCY MNGR
APARTMENT COMPLEX AND HOUSES BEING EVACUATED IN LAMAR.
BOTH HIGHWAY 160 AND FIRST STREET ARE CLOSED.
&&
BARJENBRUCHLocal storm report, Jun 12, 10:46 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLASH FLOOD 4 S FORDLAND 37.10N 92.94W
06/12/2007 WEBSTER MO EMERGENCY MNGR
NEAR HIGHWAY Z AND OLGA ROAD... MAN REPORTED MISSING WITH
A HOUSE UNDERWATER.
&&
BARJENBRUCHLocal storm report, Jun 12, 11:54 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD FORDLAND 37.16N 92.94W
06/12/2007 WEBSTER MO EMERGENCY MNGR
PANTHER CREEK AT NORTH IRON MOUNTAIN ROAD. WATER 6-8 FT.
DEEP.
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:11 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 12, 1:45 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| Jun 12, 1:59 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 12, 5:30 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| Jun 12, 6:34 AM CDT | Flash Flood Warning | SGF | Barton, Christian, Dade, Douglas, Jasper, Lawrence | 6 hr |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | SGF | Barry, Greene, Stone | 5 hr |
| Jun 12, 10:10 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jun 12, 3:29 PM CDT | Flash Flood Warning | SGF | Barton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 6 hr |
| Jun 12, 6:15 AM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.